Hey everyone, I just want to ask if those of you who are on lyrica, have noticed an increased appetite and strange cravings. my dose was increased a few weeks ago, and I know that weight gain is a side effect of the lyrica, but I can't help but wonder if that is because of the unusual cravings. I have been on lyrica for a while, but it was only after they increased my dose that the increased appetite and cravings started. Is the weight gain caused by this as an "indirect side effect" or is it the weight gain caused by the actual medication. I hope I'm making sense,
Hi April, I don't have personal experience on Lyrica to share. However, this is a link to information on Lyrica side effects: http://www.rxlist.com/lyrica-drug/patient-images-side-effects.htm. Also, it is always a good idea to talk to your doctor about any concerns you have with medications. Hugs!
The weight I was gaining was due to fluid retention as my appetite decreased and seemed to happen more when I was at the max dose. My hands and feet would swell often.
Wish you the best and you might want to talk to you doctor as mine took me off due to my hands and feet swelling.
I am on Lyrica and I have fluid retention and weight gain as a result. I am not sure if my cravings are the result of quitting smoking in September, or if it's from Lyrica. Nonetheless, I have cravings and increased appetite.
Thanks Ticklefrom, now I don't feel so bad!
I did ok with a low dose of lyrica for awhile when the dose was increased I had fluid retension and ate every thing in site it also effected my mood. The doctor thought it was an adverse reaction with one of my lupus meds. I don't know if it is a side effect or the med itself. Keep us posted on how you are doing.
I was on lyrica for about a year and the only thing it did for me was make me fat(ter) and sleepy. I never had any strange cravings, but I do remember being really hungry. I'm on gabapentin now...just started a few weeks ago. seems to be doing ok...only time will tell
i understand you completely. i was on it about a year ago and i gained weight and i asked myself the same questions. i am just staring on a lower dose to get up to 150 mg daily. so i will see how that goes. good luck to you. all the best. let me know how it goes for you
Hey Suzie, thanks for your input. Im presently on 300mg daily. I guess I’m supposed to be closer to 450mg daily. I hear that’s the therapeutic dose. I have been taking 300mg for weeks and I don’t notice any difference. I guess my migraines aren’t as bad, but the rest of my body is killing me. I just picked a new script today. It cost me $218.00. That was after ins. Paid their portion. I found out the med cost approx $575.00. I’m paying for a med that may or may NOT work. I hope once I get up to 450mg that I start to notice a difference. Otherwise that will be the last therapeutic med that I have tried that didn’t work. Than I’m really in trouble. I have tried Savella (made me severely nauseated), Celexa (didn’t work), Gabapentin (same thing), Cymbalta (allergic), and now Lyrica (really expensive and so far ineffective). Let me know if you have any other options. Thanks again!!
hi april , yeah all this trial and error is rough with side effects and the $ costs. as for me i am hoping that the low dose of 150 mg lyrica daily will work in addition to the other anti-epileptic meds(vimpat) i take ( i have grand mal seizures) and the celebrex i will be able to manage this pain and NOT gain weight.. at the moment i am also using percocet 2x a day which i hope i will be able to cut out asap. all the best to you and HUGGGGGGGGS,
let me know how it goes for you.
I had hand tremors, blurred vision, and hand and feet swelling which of course caused weight gain my Dr lowered my dose to 75 mg per day instead of 150 mg I had a lot of side effect and cravings also hopefully they get better for you